Alert archive / Nebraska / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 178, NWS Hastings, NE

July 25, 2006Thayer County, Nebraska

NWS Hastings, NE issued this severe thunderstorm warning at Jul 25, 2006, 9:14 PM CDT for Thayer County, Nebraska. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 25, 2006, 9:14 PM CDT (02:14 UTC)
Expired
Jul 25, 2006, 9:38 PM CDT
In force
24 min
Issued by
NWS Hastings, NE
Area
Counties, with a storm outline in the text

County Thayer County, NE

The radar

The Grand Island radar (KUEX), 74 km from the middle of the area, began a volume at 02:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Hastings, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 25, 8:42 PM CDT, 32 minutes earlier.

Area forecast discussion, Jul 25, 8:42 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HASTINGS NE
842 PM CDT TUE JUL 25 2006

.UPDATE...EVENING CONVECTION FIRED IN HEAT OF SOUTHERN ZONES
AND HAS BEEN RESPECTABLE IN TERMS OF INTENSITY. LOOKING
AHEAD TO THE REST OF THE NIGHT...INITIAL SURFACE BOUNDARY
SAGGING THROUGH CWFA ALLOWING FOR MOISTURE TO POOL ALONG
IT. H7 TROUGH READILY EVIDENT ON PROFILERS WILL TEAM WITH
LOW LEVEL JET JUST AFTER DARK TO INCREASE CONVECTION IN
SOUTHEAST NEBRASKA AND POINTS EAST/SOUTH FROM THERE. BULK
OF THIS ACTION LIKELY OUT OF OUR CWFA HAS LLJ VEERS EAST
BUT STILL CAN/T RULE ANYTHING OUT. HAVE LOWERED PRECIPITATION
CHANCES NORTH AND WEST...AND LIMITED THE COVERAGE OF HIGHER
CHANCES TO THE FAR SOUTHEAST CWFA.

&&

.PREV DISCUSSION... (ISSUED 343 PM CDT TUE JUL 25 2006)

SHORT TERM...TONIGHT THROUGH 12Z FRIDAY. MAIN FOCUS IS ON
THUNDERSTORM CHANCES TONIGHT.

SOME ELEVATED SHOWERS ARE CURRENTLY TRACKING EAST ACROSS THE CWA
ALONG A FULLERTON TO BEAVER CITY LINE. THESE APPEAR TO BE FORCED BY
THE TAIL END OF A SHORTWAVE TRACKING ACROSS THE NORTHERN PLAINS.
SURFACE DATA REVEALS A TROUGH STRETCHING FROM NEAR KVTN TO KMCK INTO
SOUTHWEST KANSAS. THIS IS EXPECTED TO BECOME THE MAIN PLAYER IN
INITIATING CONVECTION LATER THIS AFTERNOON AND EVENING...BUT LAPS
DATA SHOWS A STRONG CAP STILL IN PLACE FOR SURFACE BASED CONVECTION
TO OVERCOME.

THE AIRMASS HAS BECOME QUITE UNSTABLE ACROSS THE CWA...WITH MID TO
UPPER 60F DEWPOINTS ACROSS THE NORTHERN TWO THIRDS OF THE CWA
RESULTING IN SBCAPE VALUES OF 1500-2000 J/KG. DRIER AIR WORKING
INTO THE SOUTHWEST CWA HAS KEPT THE AIRMASS A LITTLE MORE
STABLE...WHERE LAPS DATA IS CURRENTLY SHOWING CAPES AROUND 800
J/KG. MODELS CONTINUE TO INDICATE ERODING CIN THROUGH THE LATE
AFTERNOON...WITH CONVECTION EXPECTED TO DEVELOP ALONG THE SURFACE
TROUGH DURING THE LATE AFTERNOON/EARLY EVENING WITH SOME ADDED
FORCING FROM THE UPPER WAVE. THESE SHOWERS AND THUNDERSTORMS WILL
THEN TRACK EAST/SOUTHEAST ACROSS THE CWA THROUGH THE EVENING AND
OVERNIGHT. GIVEN THE INSTABILITY IN PLACE...BELIEVE AN ISOLATED
SEVERE THREAT EXISTS THROUGH EARLY EVENING. DEEP LAYER SHEAR IS
LACKING...ESPECIALLY ACROSS THE SOUTHERN HALF OF THE CWA. SHEAR
VALUES ARE EXPECTED TO BE A LITTLE BETTER ACROSS THE NORTHEAST IN
CLOSER PROXIMITY TO THE UPPER WAVE...WHERE BOTH THE NAM AND RUC
ARE SHOWING 0-6 KM SHEAR VALUES OF 30-40 KNOTS FOR THE LATE
AFTERNOON AND EARLY EVENING. HOWEVER...PERSISTENT CLOUD COVER
ACROSS THE NORTHEAST IS HOLDING BACK SURFACE HEATING. THE BOTTOM
LINE IS WITH THE INSTABILITY IN PLACE AND MARGINAL AT BEST
SHEAR...A FEW PULSE SEVERE STORMS WILL BE POSSIBLE. STRONG WINDS
WILL BE THE MAIN THREAT...WITH A REDUCED THREAT OF HAIL GIVEN THE
PULSE NATURE EXPECTED AND VERY HIGH FREEZING LEVELS. STORM MOTION
AROUND 20 KTS SHOULD BE QUICK ENOUGH TO MINIMIZE THE HEAVY RAIN
THREAT. THE LLJ PUNCHES UP TO 45-50 KNOTS OVERNIGHT...AND STRONG
CONVERGENCE ALONG ITS LEADING EDGE WILL HELP SUSTAIN CONVECTION
MOVING THROUGH THE SOUTHEAST PORTION OF THE CWA AFTER MIDNIGHT.

THE PRECIPITATION SHOULD CLEAR THE AREA BY SUNRISE WEDNESDAY...WITH
DRY CONDITIONS THEN EXPECTED THROUGH THE DAY. TEMPS WILL REMAIN
WARM...WITH HIGHS AGAIN EXPECTED TO CLIMB INTO THE 90S TO NEAR 100F
ACROSS OUR KS COUNTIES. THE NEXT SHORTWAVE IN THE CONTINUED
NORTHWEST FLOW ALOFT IN COMBINATION WITH LOW-LEVEL UPSLOPE WILL
TRIGGER THUNDERSTORMS ACROSS THE HIGH PLAINS LATE TOMORROW
AFTERNOON/EARLY EVENING...WHICH THEN MAY TRACK ACROSS THE CWA
OVERNIGHT. HAVE CONTINUED SLIGHT CHANCE POPS FOR THIS. SHOWERS AND
STORMS MAY LINGER THROUGH PART OF THE DAY ON THURSDAY WITH SOME
EMBEDDED UPPER IMPULSES MOVING OVERHEAD...AND THUS HAVE MAINTAINED
LINGERING LOW POPS ON THURSDAY. THINGS LOOK TO DRY OUT FOR SURE BY
THURSDAY NIGHT...WITH CONTINUED DRY CONDITIONS THEREAFTER.

LONG TERM...12Z FRIDAY THROUGH TUESDAY...MODELS IN FAIRLY GOOD
AGREEMENT TO BRING WESTERN UPPER RIDGE INTO THE CENTRAL US. THIS
WILL RETURN HOT AND DUSTY CONDITIONS TO THE FORECAST AREA.
AFTERNOON TEMPS WILL BE IN THE UPPER 90S TO AROUND 100.

&&

.GID WATCHES/WARNINGS/ADVISORIES...
NE...NONE.
KS...NONE.
&&
Hazardous weather outlook, Jul 25, 8:55 PM CDT, 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HASTINGS NE
855 PM CDT TUE JUL 25 2006

KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087-
261200-
PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE-
SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK-
GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN-
WEBSTER-NUCKOLLS-THAYER-
855 PM CDT TUE JUL 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND
PORTIONS OF NORTH CENTRAL KANSAS.

.DAY ONE...TONIGHT.

ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE TONIGHT...
WITH THE GREATER COVERAGE LIKELY ACROSS AREAS SOUTH OF INTERSTATE
80...AND EAST OF HIGHWAY 281. WIDESPREAD SEVERE WEATHER IS NOT
EXPECTED...BUT A STRONG TO SEVERE THUNDERSTORM IS POSSIBLE. WIND
GUSTS TO 60 MPH APPEAR TO BE THE GREATEST HAZARD. FREQUENT CLOUD
TO GROUND LIGHTNING WILL ALSO POSE A HAZARD TO ANYONE OUTSIDE NEAR
A THUNDERSTORM.

COVERAGE AND INTENSITY OF THUNDERSTORMS WILL BE LESS WEST OF
HIGHWAY 281 AND NORTH OF INTERSTATE 80.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THERE IS A CHANCE FOR THUNDERSTORMS WEDNESDAY NIGHT AND
THURSDAY OVER THE OUTLOOK AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE:
   HTTP://WWW.WEATHER.GOV/HASTINGS  (ALL LOWERCASE)

Nearby

Severe Thunderstorm Warnings in Nebraska, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.